Washington, 2008Tornado in Washington, April 25, 2008
April 25, 2008 · NWS OTX · 1 event in 1 county or zone
A brief land spout tornado touched down six miles southwest of Kettle Falls, or 14 miles north of Inchelium. This brief tornado resulted from a small convective shower.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A brief land spout tornado touched down six miles southwest of Kettle Falls, or 14 miles north of Inchelium. This brief tornado resulted from a small convective shower. The tornado damaged the roof of a garage. The path length and width of the tornado are estimated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 25, 1:26 PM PST, 17 minutes earlier.
Area forecast discussion, Apr 25, 1:26 PM PST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
226 PM PDT FRI APR 25 2008
.SYNOPSIS...THE LAST IN A SERIES OF WEATHER DISTURBANCES WILL MOVE
OUT OF THE REGION THIS EVENING. HIGH PRESSURE THEN BUILDS INTO
THE PACIFIC NORTHWEST THIS WEEKEND FOR WARM AND DRY
WEATHER...BEFORE THE NEXT SYSTEM MOVES IN AND RETURNS THE REGION
TO COOLER AND UNSETTLED WEATHER SUNDAY NIGHT.
&&
.DISCUSSION...
TONIGHT...EXITING COLD POOL/TROF REFLECTED IN -30 TO -34 DEG C
AT 00Z ALONG WITH PROG LCL TEMPERATURES ON THE WARM SIDE OF -5 DEG
C MERIT MERIT CONTINUATION OF VERY LOW POPS INTO THE EVENING THAT
SEGUE INTO A DRY FORECAST OVERNIGHT. THUNDERSTORM WORDING FOR THE
EXTREME NORTH MIGHT ONLY BE NEEDED UNTIL 6 PM TODAY AT THE
LATEST. /PELATTI
SATURDAY THROUGH MONDAY...UPPER LEVEL RIDGE MOVES DIRECTLY OVER
CENTRAL WASHINGTON SATURDAY. THE ATMOSPHERE REMAINS VERY DRY AND
AM THEREFORE EXPECTING SUNNY SKIES SAT. TEMPERATURES WILL WARM 5
TO 10 DEGREES SATURDAY COMPARED TO FRIDAY...AND WE WILL FINALLY REACH
NEAR AVERAGE READINGS FOR THIS TIME OF THE YEAR. SADLY THE RIDGE
IS SHORT LIVED AND SUNDAY THE RIDGE IS PUSHED TO THE EAST. THIS
OPEN UPS EASTERN WA AND NORTH ID TO SOUTHWEST FLOW AND AN INCREASE
IN MOISTURE. EXPECT AN INCREASE IN MID AND HIGH LEVEL CLOUDS ON
SUNDAY. HAVE COOLED SUNDAYS TEMP A BIT...BECAUSE OF THE
ADDITIONAL CLOUD COVER...BUT TEMPERATURES ACROSS EASTERN WA AND
NORTH ID SHOULD BE A FEW DEGREES WARMER THAN SATURDAY. MODELS HAVE BEEN
HINTING AT A WAVE MOVING ACROSS SUNDAY EVENING. BOTH THE NAM AND
GFS SHOW A QPF BULLSEYE SUNDAY EVENING IN THE SOUTHEAST CORNER OF
WA AND CENTRAL ID. HAVE INCREASED CHANCE OF PRECIP ACROSS THE
PALOUSE DURING THIS TIME AS THE WAVE PASSES...BUT THERE IS STILL
MODEL UNCERTAINTY AND DID NOT WANT TO MAKE SIGNIFICANT CHANGES TO
THE FORECAST. MONDAY THE UPPER LEVEL TROUGH NEARS THE WEST COAST
AND A WAVE MOVES INTO NORTHERN WA FOR AN INCREASED CHANCE OF
PRECIP. /NISBET
MONDAY NIGHT THROUGH FRIDAY...THE PACIFIC NW RETURNS TO A COOLER
AND UNSETTLED PATTERN AS THE BROAD LOW NOW CENTERED JUST WEST OF
140W MIGRATES INLAND. MONDAY NIGHT AND TUESDAY...A COLD FRONT
MOVES THROUGH WASHINGTON AND INTO IDAHO TOWARD DAYBREAK...BRIEFLY
STALLING AS A DISTURBANCE PIVOTS AROUND THE BROADER LOW. GUIDANCE
CONTINUES TO INDICATE DECENT FRONTOGENETIC LIFT BACKED BY A LEAST
WEAK DIFFLUENCE AT 500 MB AND A JET STREAK. THE BEST MOISTURE LAYS
DIRECTLY ALONG THE FRONT AND OVER THE CASCADES. THIS WILL BRING A
HIGH CHANCE OF PRECIP TO THE PANHANDLE AND SOUTHEAST WASHINGTON
ZONES...AS WELL AS OVER THE CASCADES. THE LEE SIDE ZONES AND
DEEPER BASIN ZONES WILL JUST HAVE SLIGHT TO LOW-END CHANCE
POPS...WHERE MOISTURE IS NOT AS DEEP. AS THE UPPER LOW STARTS TO
MOVE INLAND AND INSTABILITY INCREASES THE PRECIP WILL BECOME
SHOWERY. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THE UPPER LOW
CONTINUES TO ROTATE INLAND AND THE FRONT STALLED NEAR THE
SOUTHEAST CWA BEGINS TO PUSH EAST AGAIN. HOWEVER THERE REMAINS A
FAIR AMOUNT OF SPREAD AS TO PRECISELY WHERE THE CORE OF THE LOW
TRACKS. THE GFS/ECMWF TRACK THE CORE SOUTHEAST OVER OREGON AND
TOWARD THE FOUR CORNERS AREA. THE GEFS/DGEX/CANADIAN TAKE THE CORE
TOWARD THE WY/ID/MT BORDER. GUIDANCE SHOWS SEVERAL VORT LOBES
PIVOTING AROUND THE BROAD LOW TOO AND A POTENTIAL DEFORMATION ZONE
TO HELP FOCUS PRECIP. THERE IS STILL TOO MUCH DISAGREEMENT TO
PINPOINT PRECISELY WHERE THESE FEATURES MAY TRACK OR SET-UP. THE
FORECAST CONTINUES TO INDICATE A GENERAL ABOVE NORMAL CHANCE FOR
PRECIP AND BELOW NORMAL TEMPERATURES. THURSDAY THROUGH
FRIDAY...THERE IS SUGGESTION OF WEAK SHORT-WAVE RIDGING BEFORE
ANOTHER SHORT-WAVE DISTURBANCE DROPS DOWN FROM THE NW. THE
FORECAST CONTINUES TO INDICATE A RISK FOR PRECIP...BUT A SLIGHT
DOWNWARD TREND IN OVERALL POPS COMPARED TO EARLIER IN THE PERIOD.
TEMPERATURES ARE FORECAST TO REBOUND SLIGHTLY...BUT STILL REMAIN
BELOW AVERAGE. /JCOTE
&&
.AVIATION...
VFR CONDITIONS OVER TAF SITES THROUGH 18Z TOMORROW EXPECTED.
ISOLATED TO SCATTERED RAIN AND SNOW SHOWERS WITH A VERY SMALL
CHANCE OF A THUNDERSTORM OR TWO OVER THE MOUNTAINS TO 3Z SATURDAY
COULD PRODUCE SPOTTY MVFR CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 28 58 37 64 42 60 / 10 0 0 10 20 20
COEUR DALENE 27 57 35 64 40 60 / 10 0 0 10 20 20
PULLMAN 30 59 39 65 43 60 / 10 0 0 10 30 20
LEWISTON 34 67 41 71 46 67 / 10 0 0 0 20 20
COLVILLE 25 61 35 64 40 61 / 10 0 0 10 20 30
SANDPOINT 26 55 32 61 38 58 / 10 0 0 10 20 40
KELLOGG 24 56 33 62 39 58 / 20 0 0 10 40 50
MOSES LAKE 31 68 40 69 44 67 / 0 0 0 10 10 20
WENATCHEE 35 66 44 68 46 64 / 0 0 0 10 10 20
OMAK 28 66 36 65 41 64 / 0 0 0 10 10 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Apr 25, 4:40 AM PST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
540 AM PDT FRI APR 25 2008
IDZ001>004-026-027-WAZ031>038-041>044-261245-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
540 AM PDT FRI APR 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Tornado, Ferry
- When
- April 25, 1:43 PM PST to 1:45 PM PST
- Where
- Ferry County, 14 mi N of Inchelium
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- Law Enforcement
- Coordinates
- 48.503, -118.200
A brief tornado touched down six miles southwest of Kettle Falls.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Alaska, April 25 to 26, 20081 death · $50,000 · 2 events
- Flash Flood and Flood in Wisconsin, April 25, 2008$2.9 million · 2 events
- Tornadoes and Hail in Texas, April 25, 2008$270,000 · EF0 · 39 events
- Flooding in Iowa, April 25 to 30, 2008$475,000 · 9 events
- Hail and Lightning Strikes in Illinois, April 25, 2008$46,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Michigan, April 25, 2008$55,000 · 1 in hail · 5 events
- Damaging Winds in Indiana, April 25, 2008$50,000 · 53 kt wind · 5 events
- Hail and Damaging Winds in Illinois, April 25, 2008$45,000 · 58 kt wind · 6 events
- Flash Flood and Hail in Texas, April 25 to 26, 2008$7,000 · 1.75 in hail · 31 events
- Hail and Damaging Winds in Michigan, April 25, 2008$19,000 · 54 kt wind · 10 events
- Hail and Damaging Winds in Wisconsin, April 25, 2008$10,000 · 4 in hail · 23 events
- Hail and Damaging Wind in Arkansas, April 25, 2008$17,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94136.